MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G31577
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation- non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product confirmed the complaint as described by the user and determined that the cups were misaligned.During the evaluation, the handle was manipulated and the cups would open and close easily.When the handle was resting in the closed position, the forceps housing would maintain a slight bend.During a visual inspection, the cups appear to be potentially misaligned and there is also a gap in between the teeth where they should come together.Due to the potential misalignment of the cups and a slight bend of the cups inside the fork housing, the forcep was not function tested in the endoscope.The device was sent back to the supplier for a full evaluation.The supplier provided the following evaluation: "one (1) device from the reported event was returned in a zip type bag with proof of decontamination.The device was visually evaluated.No defects to the handle or catheter were noted.The cups at the distal tip are visually skewed on the device.The reported event for "bent tip" was confirmed.The device was functionally evaluated.During testing, with the device held in straight, u-shaped, and two (2), eight (8) inch loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed while in straight, u-shaped, and coiled positions.However, due to the skewed tips, a gap was noted in between the cups while in the closed position.The device was disassembled to evaluate the solder connection link wires.The solder connection was intact.The link wires were unevenly positioned.The root cause of the bent cups was uneven positioning of the link wires during the soldering process.The device history records were reviewed and determined to be manufactured in august 2018.The manufacturing records and/or final quality control checklist did indicate relevant defects." even though the supplier did not evaluate for misaligned cups, we can confirm during the evaluation at cook, the cups were visually misaligned.The misaligned cups and gap between the cups were most likely a result of the link wires being positioned unevenly.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue for 'bent cups' was confirmed.The assignable cause for the bent cups was uneven positioning of the link wires.As a result of similar complaints received, a corrective action was initiated and is in process to correct the issue.In addition, a supplier corrective action has been initiated in an effort to reduce occurrences of the link wires being soldered at the incorrect location for disposable forceps.Prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for an esophagogastroduodenoscopy, the physician chose a cook captura biopsy forceps without spike.The user reports that, at the time of opening the new package, they saw the distal tip of the biopsy clamp [cups] that was not straight [tip is bent at fork arm].[when testing] the mechanism for opening and closing, [they had] difficulty.There was no complication to the patient.There was no part of the device [detached] inside the patient.They decided to not use the biopsy forceps.There was no reportable information at this time.On 16-may-2019 the device was received for evaluation.It was observed that the cups are misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8684575
Report Number1037905-2019-00316
Device Sequence Number2169362
Product Code PTS
UDI-Device Identifier00827002315778
UDI-Public(01)00827002315778(17)210907(10)W4115716
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/07/2021
Device Model NumberG31577
Device Catalogue NumberDBF-2.4-160-S
Device Lot NumberW4115716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR